I have previously taken lex and Xanax for anxiety. When I tapered off I had no side effects. I started taking lex again about a year ago for postpartum depression. This time I'm also taking klonapin. I tapered off again the same way but this time with side effects. I stopped about 2 weeks ago and now have increasing dizziness, headaches, anxiety, nausea, and some insomnia. The klonapin only helps a little Can anyone shed some light to my misery? Thanks in advance.
Lexapro - Miserable lex withdrawal side effects. Can anyone help?
- 21 Nov 2010 by Pls help
- 31 August 2011
- klonopin, lexapro, xanax, depression, anxiety, benzodiazepine withdrawal, insomnia, panic disorder, postpartum depression, generalized anxiety disorder, withdrawal, side effect
Lexapro, like other SSRIs, is associated with a withdrawal syndrome that matches the symptoms you describe. Often, while tapering off SSRIs/SNRIs, doctors will give you a low dose of Prozac to help with withdrawal symptoms (Prozac has an extremely long half-life, and is usually not associated with intense withdrawal symptoms like the other SSRIs with short half-lives).
I'd recommend going to your doctor and asking if you can try a low dose of Prozac for 4 weeks to help with the Lexapro withdrawal symptoms (10mg-20mg is a fairly common dose). They also make an oral solution of Prozac that you can try if you'd like to take an even lower dose, which might help.
I hope you feel better soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2011 • 6 answers
Posted 29 Nov 2011 • 8 answers
Posted 8 Aug 2016 • 2 answers
Posted 30 Nov 2017 • 1 answer
Posted 12 Aug 2018 • 6 answers